From South Carolina, USA:
My 7-year-old has just been diagnosed with type 1. She is in the honeymoon phase and her blood glucose levels are staying between 80-150, but when I give her the insulin her blood glucose drops to 38-68. What should I do when she is not high enough to actually need her shots? Is her pancreas working again or what?
During the honeymoon period, the amount of insulin required can be very small. During this time, the pancreas does still produce a very small amount of insulin. The end of the honeymoon is actually the time that the pancreas finally stops producing insulin. In addition, a child can be very sensitive to insulin during this time. If you are struggling with low blood sugars, I would review the dosing of the insulin with your diabetes team and adjustments can be made to help prevent low blood sugars.
Additional comments from Jeff Hitchcock, The Editor:You can dilute the insulin to deliver smaller doses, which might help reduce the risk of hypoglycemia. Ask your diabetes team about it.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.